WHEN do the meds start to work?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Zomese
Regular Member


Date Joined Apr 2007
Total Posts : 150
   Posted 5/25/2007 1:30 PM (GMT -7)   
I'm up to 75 mg of lamictal every day and I feel no different. Actually I think I'm worse.
 
Wednesday I woke up fine, then a couple of hours later I was very agitated. I felt like I was going to explode. Then I was crying uncontrollably for about a few hours. Then completely full of rage. Then balling again. Finally I calmed down. I was still on edge but not screaming then crying. What the h*** is going on. My poor husband was freaked out.
 
How can I go through all of this in one day? It's been off & on like this since I started Lamictal.
 
Yesterday was the same version of Wednesday except alot milder. I was able to contain myself because I had to go to work.
 
Today work again, fine but a really bad headache. On edge. I'm home now. I hate this. I'm so miserable. I'm so tired of feeling this way.
 
I have a social engagement this evening where I must be witty, friendly & professional. It's hard to be this miserable at home then have to immediately put on a happy face. Ahhhhhh!
 
When will this medicine start to work. I'm so dissapointed. I have no side effects except that it's not working.
 
Sorry this is so long. I appreciate any advice Please.
 
28 Years Old
Diagnosed w/ Panic Disorder, OCD & Bipolar II
Prescribed 50 mg Lamictal every day 
Will increase dose to 75 mg on Saturday


bdr1
Regular Member


Date Joined Aug 2005
Total Posts : 121
   Posted 5/25/2007 1:48 PM (GMT -7)   
hey zomese ---

i'm sorry that you're going through such a hard time. i should let you know, however, that Lamictal has demonstrated it's efficacy only in delaying episodes in bipolar disorder (it's use is not to treat any of the mood symptoms associated with Bipolar Disorder). Additionally, it's efficacy has been shown (based on the info previous) to begin at week 6-7 when patient achieve around 200mg/day. Sometimes based on the other drugs that the patient is taking, this may take longer.

If you are having, what at least sound like, rapid cycling - you should seriously consider returning to the psychiatrist and discuss adding a mood stabilizer (such as, quetiapine) and/or anti-anxiety agent to your regimen. Just a thought ---

Hope this helps!
ckgMD

Zomese
Regular Member


Date Joined Apr 2007
Total Posts : 150
   Posted 5/25/2007 2:37 PM (GMT -7)   
I thought that was the case too. I've been wondering why he gave me something that takes so long to kick in. It seem's like I've been going through this non-stop for about 2 months. Usually I have a really bad week w/ anger then depression then a few weeks normal and then it starts all over. But now it's multiple times a day. I starting to miss my few weeks of normal.
 
It's so wierd. Right now I'm totally fine. But I don't know how long it will last.
 
I actually see two doctors. One is for therapy (she is excellent) and the other is the one that prescribes my medicine. I've only seen my prescribing Dr. once.  He's the head of psychaitry at the Kaiser I go to so it can take weeks to see him. Maybe I'll call his nurse. Usually they can change my dose over the phone or just call something into the pharmacy.
 
I'm afraid to take more meds because It's very important I have a clear head due to my career. I have a lot of contracts to fill out and I have a ton of liability. I just can't risk being in a fog and sign something wrong or worse have someone else sign something wrong.
 
Maybe I will try to hang in there until I get to 200mg. I'll be at that dose in 2 weeks. How does quetiapine make you feel? Are you cloudy or still clear headed?
 
 
 
28 Years Old
Diagnosed w/ Panic Disorder, OCD & Bipolar II
Prescribed 50 mg Lamictal every day 
Will increase dose to 75 mg on Saturday


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 5/25/2007 8:01 PM (GMT -7)   
Zomese,
 
You are still fairly at a very low dose.  I was taking 300mg at the highest, which is too much for some.  You are only at 75mg, so please don't give up yet.  At least try a higher dose before quiting.  Then you'll never know if it was working or not.  It's still too early to determine the outcome.
 
Seroquel (atypical anti-psychotic) made me really really sleepy, so I had to take it at night (I slept up to 12 hours, but not everyone reacts this way).  I heard it helps with rage/depression one might be feeling, me I was on it for a mixed-episode.
 
Best Wishes!!  :-)

@~ Olivia

"Don't let your yesterday, ruin your today"


bdr1
Regular Member


Date Joined Aug 2005
Total Posts : 121
   Posted 5/26/2007 9:56 AM (GMT -7)   
Hey Zomese -- Quetiapine tends to be dose dependant in terms of sedation and somnolence. Usually patients have some sedation for the first 4 days (that's why I like to start it on a Thursday, by Monday - most of the sedation is over with). As you titrate up in the dose, the sedation lessens. a lot of physicians (for some odd reason) tend to dose this drug incorrectly. Lamictal is a great drug for an add-on therapy (as is inferred in the FDA indication) - but does not serve to relieve symptoms. hope this helps!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:25 PM (GMT -7)
There are a total of 2,735,609 posts in 301,319 threads.
View Active Threads


Who's Online
This forum has 151422 registered members. Please welcome our newest member, Gabor88.
279 Guest(s), 16 Registered Member(s) are currently online.  Details
Psilociraptor, bluelyme, PDL17, mikeb2308, Rikky1, Park12, Derwood, Pratoman, NiceCupOfTea, Lynnwood, Dyna1, aloha234, k07, Michael165, Tall Allen, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer